Ask a doctor

Can stopping accutane after 8 days at low dose cause skin to flare-up permanently red or is it a drug you can go off easily?

I am 130lbs Caucasian female. I went on accutane at 20mg/day and stopped after eight days because: 1) I wasn't positive I wanted to take it, 2) I was experiencing some flushing & redness on my nose. I want to know if people flare up after going off when they've only been on it for 8 days (as opposed to the whole 6mth course), or if it is a drug you can stop taking without consequences (other than your acne coming back).

Doctor Answers (1)

Can you stop taking Accutane

+1
There are no issues with stopping Accutane other than, yes, your acne will come back. You don't need to tier down or anything. You can just stop taking it. You should notify your physician though, especially because your acne will come back and you will need another means to work on treating it.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."


Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.